Alert archive / Montana / Flash Flood Warnings in 2011
Flash Flood Warning 22, NWS Glasgow, MT
NWS Glasgow, MT issued this flash flood warning at Jul 2, 2011, 8:49 PM MDT for Dawson County, Montana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2011, 8:49 PM MDT (02:49 UTC)
- Expired
- Jul 2, 2011, 11:34 PM MDT
- In force
- 3 hr
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
- Flood severity
- None
County Dawson County, MT
The radar
The Glasgow radar (KGGW), 186 km from the middle of the area, began a volume at 02:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 2.8 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 204 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 2352 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
404
WGUS55 KGGW 030249
FFWGGW
MTC021-030545-
/O.NEW.KGGW.FF.W.0022.110703T0249Z-110703T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GLASGOW MT
849 PM MDT SAT JUL 2 2011
THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN DAWSON COUNTY IN NORTHEAST MONTANA...
* UNTIL 1145 PM MDT.
* AT 843 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE...
INTAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4721 10471 4738 10470 4737 10451 4736 10451
4735 10442 4734 10443 4732 10445 4730 10440
4720 10440
$$
SCT
WEATHER.GOV/GLASGOW2 follow-up statements
858
WGUS75 KGGW 030348
FFSGGW
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
948 PM MDT SAT JUL 2 2011
MTC021-030545-
/O.CON.KGGW.FF.W.0022.000000T0000Z-110703T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAWSON-
948 PM MDT SAT JUL 2 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM MDT FOR
EASTERN DAWSON COUNTY...
AT 945 PM MDT...A THUNDERSTORM PRODUCING VERY HEAVY RAIN WAS REPORTED
OVER THE WARNED AREA.
LAT...LON 4721 10471 4738 10470 4737 10451 4736 10451
4735 10442 4734 10443 4732 10445 4730 10440
4720 10440
$$
SCT
WEATHER.GOV/GLASGOW367
WGUS75 KGGW 030534
FFSGGW
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
1134 PM MDT SAT JUL 2 2011
MTC021-030544-
/O.CAN.KGGW.FF.W.0022.000000T0000Z-110703T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAWSON-
1134 PM MDT SAT JUL 2 2011
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EASTERN DAWSON
COUNTY...
LAT...LON 4721 10471 4738 10470 4737 10451 4736 10451
4735 10442 4734 10443 4732 10445 4730 10440
4720 10440
$$
SCT
WEATHER.GOV/GLASGOWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 6:18 PM MDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jul 2, 6:18 PM MDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GLASGOW MT 618 PM MDT SAT JUL 2 2011 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH MONDAY... DID A QUICK UPDATE TO INCLUDE SCATTERED SHOWERS AND THUNDERSTORMS FOR A COUPLE OF CONVECTIVE STORMS THAT POPPED UP IN VALLEY AND DANIELS COUNTY. SCT PREVIOUS DISCUSSION... QUITE A BIT OF WARMING OF THE AIRMASS. THE LOWER LEVELS WARMING STRONGLY UNDER FULL SUNSHINE AND AIDED BY S-SE FLOWS. THIS IS ALSO BRINGING MOISTER AIR INTO THE AREA FROM NE/WY...WITH DEW POINTS HAVING STEADILY RISEN INTO THE 50S THIS AFTERNOON. MODELS HAVE PRECIP WATER CLIMB TO AS HIGH AS 1.2 INCHES AT GDV/CAPE 1300 J/KG THIS EVE...HIGHEST ON NAM. A WEAK SHORTWAVE OVER WY MOVES INTO SE MT THIS EVE...WHICH BRUSHES OUR SE. RUC INTENSIFIES THIS QUITE A BIT. THEREFORE EXPECT ISOLATED THUNDERSTORMS IN OUR SE. THE WARMING TREND CONTINUES SUNDAY AS THICKNESSES CLIMB TO THE 580S ACROSS MOST OF THE CWA. 850 TEMPS CLIMB TO 25-30C IN THE AFTERNOON...WITH CONTINUED S-SE FLOW AT LOWER LEVELS. THIS WILL BRING HIGHS INTO THE 90S ALL AREAS. THIS MAKES THE AIRMASS AT LEAST A LITTLE MORE UNSTABLE. 12Z NAM HAD PRECIP WATER OF 1.7 INCHES SUN NIGHT AT GDV...18Z RUN ONLY 1.2 INCHES. A COLD FRONT THEN MOVES ACROSS THE AREA SUN NIGHT. BEST MOISTURE AND INSTABILITY IN OUR SE...BEST UPPER DYNAMICS AND SHEAR IN OUR NW. WEAK SHORTWAVE ALOFT THOUGH...MAINLY ISOLATED THUNDERSTORMS TO DEVELOP THAT WILL BE DRIVEN BY THE COLD FRONT. UP TO 40 KT SHEAR. OVERALL EXPECTING ISOLATED THUNDERSTORMS...SOME OF WHICH WILL BE SEVERE PER SWODY2. A COOLER AND CONSIDERABLY DRIER AIRMASS ARRIVES FROM THE W MONDAY WITH SURFACE HIGH ARRIVING FROM THE W. FOR MONDAY MORNING...WITH UP TO 40 KT WIND DRY ADIABATIC LAPSE RATES THAT MAY REQUIRE A LAKE WIND ADVISORY. SIMONSEN .LONG TERM...MONDAY NIGHT THROUGH SATURDAY... ECMWF AGAIN IS MORE PROGRESSIVE WITH AN UPPER TROUGH DURING THE MID TO LATER PORTION OF NEXT WEEK. RAISED POPS MAINLY THURSDAY AND BEYOND TO AT LEAST CLIMO. 12Z ECMWF LOOKED A BIT TOO STRONG AND DISREGARDED. LOW LEVELS MAY BE THE KEY TO HOW MUCH AND HOW SEVERE THE ACTIVITY GETS. NOT SURE THE MODELS HAVE A GOOD HANDLE ON IT GIVEN THE AMPLE WATER IN THE AREA. JAMBA PREVIOUS DISCUSSION... NEARLY ZONAL UPPER FLOW WILL KEEP MOSTLY DRY AND WARM CONDITIONS OVER NORTHEAST MONTANA THROUGH MUCH OF NEXT WEEK. A FEW RIPPLES IN THE WESTERLY FLOW WILL BRING POSSIBILITIES OF THUNDERSTORMS ALTHOUGH MODELS NOT IN FIRM AGREEMENT WITH MUCH OF THE TIMING. BEST CHANCE APPEARS TO BE THURSDAY AFTERNOON AND EVENING WHEN MEDIUM RANGE MODELS ALL BRINGING A SLIGHTLY STRONGER WAVE THROUGH WESTERN CANADA...TURNING UPPER FLOW INTO EASTERN MONTANA A LITTLE MORE SOUTHWEST AND PUSHING A COLD FRONT ACROSS THE STATE INTO FRIDAY. EBERT && .AVIATION... CUMULUS CONTINUES TO BUBBLE UP ACROSS THE AREA AND ISOLATED THUNDERSTORMS CONTINUE TO BE A POSSIBILITY THIS EVENING. SLIGHTLY BETTER COVERAGE CAN BE EXPECTED SUNDAY NIGHT. OTHERWISE...EXPECT VFR CONDITIONS TO CONTINUE. JAMBA && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jul 2, 3:12 PM MDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 312 PM MDT SAT JUL 2 2011 MTZ024>027-031200- RICHLAND-DAWSON-PRAIRIE-WIBAUX- 312 PM MDT SAT JUL 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY AFTERNOON THROUGH MONDAY MORNING A COLD FRONT WILL MOVE ACROSS NORTHEAST MONTANA. THIS WILL LIKELY INITIATE THUNDERSTORMS...SOME OF WHICH MAY BECOME SEVERE. THE YELLOWSTONE RIVER WILL BE ON THE RISE ONCE AGAIN INTO EARLY NEXT WEEK. LEVELS MAY COME WITHIN A FOOT OF FLOOD STAGE AT GLENDIVE TUESDAY AFTERNOON AND ON WEDNESDAY IN SIDNEY. RANCHERS AND WATER USERS MAY WANT TO TAKE PRECAUTIONS IF THE HIGHER RIVER LEVELS AFFECT THEIR OPERATIONS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ016>023-059>062-031200- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- NORTHERN PHILLIPS-SOUTHWEST PHILLIPS-NORTHERN VALLEY- EASTERN ROOSEVELT- 312 PM MDT SAT JUL 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY AFTERNOON THROUGH MONDAY MORNING A COLD FRONT WILL MOVE ACROSS NORTHEAST MONTANA. THIS WILL LIKELY INITIATE THUNDERSTORMS...SOME OF WHICH MAY BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 2, 6:21 PM MDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GLASGOW MT 621 PM MDT SAT JUL 2 2011 MTZ017-022-023-030115- GARFIELD-MCCONE-VALLEY- 621 PM MDT SAT JUL 2 2011 THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL VALLEY COUNTY IN NORTHEAST MONTANA... NORTHWESTERN MCCONE COUNTY IN NORTHEAST MONTANA... NORTHEASTERN GARFIELD COUNTY IN NORTHEAST MONTANA... UNTIL 715 PM MDT. AT 612 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTHWEST OF DUCK CREEK REC AREA...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS IN THE ADVISORY INCLUDE... FORT PECK... NASHUA... LAT...LON 4829 10617 4784 10609 4787 10681 4823 10684 TIME...MOT...LOC 0021Z 267DEG 13KT 4809 10655 GILCHRIST WEATHER.GOV/GLASGOW
Local storm report, Jul 2, 6:56 PM MDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
656 PM MDT SAT JUL 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 5 SSE GLASGOW 48.13N 106.59W
07/02/2011 E0.50 INCH VALLEY MT TRAINED SPOTTER
SPOTTER REPORTED DIME SIZE HAIL
0643 PM HAIL 2 N FORT PECK 48.04N 106.45W
07/02/2011 E1.75 INCH VALLEY MT LAW ENFORCEMENT
0644 PM HAIL FORT PECK 48.01N 106.45W
07/02/2011 E1.00 INCH VALLEY MT NWS EMPLOYEE
&&
MATTMLocal storm report, Jul 2, 8:31 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
831 PM MDT SAT JUL 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HEAVY RAIN 2 SSW SAVAGE 47.42N 104.36W
07/02/2011 M2.00 INCH RICHLAND MT TRAINED SPOTTER
2 INCHES OF RAINFALL IN THE LAST HOUR WITH PEA SIZE HAIL
AND 40 TO 50 MPH WIND GUST.
&&
MATTMThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 6:21 PM MDT | Special Weather Statement | GGW | Valley | 54 min |
| Jul 2, 6:45 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, McCone, Valley | 60 min |
| Jul 2, 7:35 PM MDT | Severe Thunderstorm Warning | GGW | Richland, Wibaux | 55 min |
| Jul 2, 7:40 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, McCone | 45 min |
| Jul 2, 8:19 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Richland, Wibaux | 56 min |
| Jul 2, 8:30 PM MDT | Flash Flood Warning | GGW | Richland | 3 hr |
Nearby
Flash Flood Warnings in Montana, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.